Alert archive / Vermont / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Burlington, VT

June 20, 2024Addison County, Washington County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 20, 2024, 1:47 PM EDT for Addison County, Washington County, Windsor County, Vermont. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2024, 1:47 PM EDT (17:47 UTC)
Expired
Jun 20, 2024, 2:15 PM EDT
In force
28 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Addison County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 65 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 12:59 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

072 
WUUS51 KBTV 201747
SVRBTV
VTC001-023-027-201815-
/O.NEW.KBTV.SV.W.0021.240620T1747Z-240620T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Burlington VT
147 PM EDT Thu Jun 20 2024

The National Weather Service in Burlington has issued a

* Severe Thunderstorm Warning for...
  Central Addison County in central Vermont...
  Northwestern Windsor County in southern Vermont...
  Southwestern Washington County in central Vermont...

* Until 215 PM EDT.

* At 145 PM EDT, a severe thunderstorm was located over Lapstone
  Point, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Public. At 1250 was reported near Port Henry.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines.

* Locations impacted include...
  Middlebury, Cornwall, Hancock, Salisbury, Ripton, Granville,
  Goshen, Leicester, Weybridge, Whiting, Rochester, New Haven,
  Lincoln, Bristol, East Middlebury, Branbury State Park, Lake
  Dunmore, Lower Granville, Hollands Pasture Island, and West
  Salisbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4390 7323 4407 7321 4405 7281 4386 7287
      4384 7293
TIME...MOT...LOC 1745Z 280DEG 18KT 4401 7338 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kremer
2 follow-up statements
213 
WWUS51 KBTV 201804
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
204 PM EDT Thu Jun 20 2024

VTC001-023-027-201815-
/O.CON.KBTV.SV.W.0021.000000T0000Z-240620T1815Z/
Addison VT-Windsor VT-Washington VT-
204 PM EDT Thu Jun 20 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL ADDISON...NORTHWESTERN WINDSOR AND SOUTHWESTERN
WASHINGTON COUNTIES...

At 204 PM EDT, a severe thunderstorm was located over Cornwall,
moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines.

Locations impacted include...
Middlebury, Hancock, Salisbury, Ripton, Granville, Goshen, Leicester,
Cornwall, Rochester, Weybridge, Lincoln, New Haven, Bristol, East
Middlebury, Branbury State Park, Lake Dunmore, Lower Granville,
Hollands Pasture Island, West Salisbury, and Bread Loaf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4392 7318 4406 7319 4405 7281 4386 7287
      4384 7293
TIME...MOT...LOC 1804Z 280DEG 18KT 4399 7325 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kremer
777 
WWUS51 KBTV 201813
SVSBTV

Severe Weather Statement
National Weather Service Burlington VT
213 PM EDT Thu Jun 20 2024

VTC001-023-027-201823-
/O.EXP.KBTV.SV.W.0021.000000T0000Z-240620T1815Z/
Addison VT-Windsor VT-Washington VT-
213 PM EDT Thu Jun 20 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADDISON...NORTHWESTERN
WINDSOR AND SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 215 PM
EDT...

The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire and a 
Special Weather Statement has been issued.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and southern Vermont.

&&

LAT...LON 4392 7318 4406 7319 4405 7281 4386 7287
      4384 7293
TIME...MOT...LOC 1813Z 280DEG 18KT 4398 7320 

$$

Kremer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:39 PM EDT, 8 minutes earlier.

Area forecast discussion, Jun 20, 1:39 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
139 PM EDT Thu Jun 20 2024

.SYNOPSIS...
One more day of dangerous heat and humidity expected for today with
highs in the 90s combining with humid conditions to create heat
index values up to 100F. Please continue to take appropriate
precautions to avoid heat stress as heat can have a compounding
effect. Scattered to numerous showers and thunderstorms will develop
again this afternoon into the evening, some of which could become
strong to severe, capable of producing gusty winds, frequent
lightning, heavy downpours, and hail.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 1019 AM EDT Thursday...No significant changes needed with
this update. Forecast area is largely dry ahead of our
anticipated afternoon thunderstorms. Some spots in the Champlain
Valley are a little slow to heat up with Lake Champlain so close
and clouds overhead, but clear sky appears to approach, so no
changes to our highs in the upper 80s to mid 90s with this
update as there is plenty of time for additional warming.
Previous discussion below:

Previous discussion...One last day of oppressive heat and
humidity today as we await the arrival of a cold front. We're
already starting out quite mild and muggy with temperatures in the
upper 60s to upper 70s while dewpoints generally range from 65 to
75F. We will once again warm well into the 80s and 90s by this
afternoon. However, like the past couple of days, the development of
showers and thunderstorms and associated cloud cover will keep
heating less than optimal periodically through the afternoon. A cold
front will start to cross the region from north to south during the
afternoon as well, also helping to limit heating. Still, expect
highs to range from the upper 80s across the north to the low/mid
90s in central and southern locations. Dewpoints will remain on the
uncomfortable side, so heat index values of 90 to 100F are
anticipated. Therefore, the Heat Advisory still remains in effect
until 8 pm this evening. Please continue to follow the necessary
precautions to avoid heat- related illnesses.

The other main concern for today is the aforementioned showers and
thunderstorms. Like the past couple of days, instability will be
ample due to the hot and muggy conditions; CAPE values of 1800+ J/kg
are expected by this afternoon. As we saw yesterday, it doesn't take
much to get thunderstorms going once they start to develop, and
today, we actually have a trigger in the form of a cold front which
will move out of Canada and into our northern areas this
afternoon/evening. Also note ongoing convection east of Lake
Ontario, and some CAM guidance indicates this activity could
gradually shift E/NE through the morning hours, spreading into
northern NY and perhaps central VT, though waning as it does so.
Should this occur, it could lessen instability for a bit in those
areas, at least until the atmosphere has some time to recover.
However, it could also serve to lay some outflow or other
boundaries, also helping to trigger additional convection this
afternoon. Indeed, note that while some guidance is showing fairly
cohesive convection firing up ahead of the cold front, there also
looks to be another round potentially developing over portions of
northern NY/VT, possibly from the morning's convection or perhaps
even just from daytime heating. Either way, expect storms will
become rather robust once they start to develop. Although shear
isn't all that impressive, generally 25 kt or less at 0-6km, given
the trends from yesterday, wouldn't be surprised for storms to
become strong to locally severe, capable of producing gusty to
damaging winds and small to marginally severe hail. Moisture is also
very ample; PWATs will approach or even exceed 2 inches. With warm
cloud depths exceeding 12 kft, expect very efficient rainfall
processes. Hence heavy rainfall will be possible with any
thunderstorms today, and can't totally rule out some localized flash
flooding, especially in areas that see multiple thunderstorms. The
above thinking on storm threats matches well with SPC's latest Day 1
Convective Outlook, which has areas along/south of a Wanakena NY to
Montpelier VT to Littleton, NH into a Slight Risk; areas north to
the international border are included in a Marginal Risk. Meanwhile,
the Day 2 Excessive Rainfall Outlook from WPC has nearly our entire
area included in the Marginal Risk area, excluding only the St
Lawrence Valley and far northern Adirondacks. Anyone with outdoor
plans today should keep on top of the latest forecasts and remain
weather aware with an eye to the sky. Make sure you have at least 2
reliable methods to receive weather warnings.

Showers and thunderstorms will wane after sunset as we lose daytime
heating and instability lessens. The cold front will push south to
just about the MA/VT/NH border by Friday morning. Unfortunately, the
incoming airmass isn't much drier than our current one, so overnight
lows will still be a touch uncomfortable, ranging from the upper 50s
to the upper 60s. Patchy fog will be possible by daybreak,
especially in eastern VT valley locations that receive a decent
amount of rain. Friday will see temperatures once again warm to
above seasonal normals, but highs will be some 5 to 10 degrees
cooler than today. Showers and thunderstorms will develop again in
the afternoon, though they will be focused mostly in central and
southern portions of our forecast area, closer to the front. Severe
weather is not anticipated.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
As of 318 AM EDT Thursday...The cold front will stall just to the
south of the region Friday night. There could be a few showers
across southern Vermont but overall most places will stay dry.
Despite being north of the front, the Canadian high pressure
struggles to gain much influence over the region so while being a
little cooler and drier, it will not be overly refreshing. Lows only
fall back into the 60s. The front will gradually work its way back
north through the region on Saturday, bringing some showers and
possible embedded thunderstorms with it. The instability should
mostly be elevated so there is not much of a severe threat. PWATs
will rise back between 1.5 to 2 inches and some areas of heavy
rainfall are possible. With the slow moving nature of the front,
entraining storms could lead to isolated flash flooding. However,
there will not be much instability and the forcing from the front
looks on the weaker side, so this should keep the threat of flash
flooding more localized. Therefore, the marginal risk ERO from the
WPC seems reasonable.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
As of 318 AM EDT Thursday...The front looks to stall during the day
on Sunday and its exact placement will be key for any flooding or
severe threat. Ensemble guidance has shifted to favoring the front
to stall a little farther north over Quebec. This would allow the
region to get into the warm sector and modest CAPE would be able to
develop. Right now, the GFS/Euro ensembles bring between a 30-60
percent chance of higher than 500 J/Kg across the area, with the
highest values to the south and the lowest values to the north. With
adequate deep layer shear in place, this could lead to the
possibility of a couple severe storms. However, if the front were to
stall over the region, there would likely be a higher flooding
threat and less of a severe threat. Showers and storms look to train
along the front, and with a low approaching from the west, the
synoptic lift looks to increase as the day goes on. Also, PWATs will
continue to be between 1.5 to 2 inches so there will be favorable
conditions for heavy rainfall. The scenario could cause some flash
flooding to occur, particularly since there will have been a decent
amount of previous rainfall. Right now, the WPC has a moderate to
slight ERO for the region due to the threat of the heavy rainfall
and this makes sense. However, if the front continues to trend to
the north, this might need to be downgraded. The low moves through
the region Sunday night into Monday and brings widespread rainfall.
Behind it next week, drier and cooler air gradually filters down
from Canada, but it will take some time for the air to feel
refreshing.   .AVIATION /... Through 18Z Monday...There is a line
of showers and thunderstorms slowly moving eastward across northern
New York. It will likely hold together and pass over MSS and SLK
this morning. Whether it sticks together into PBG and Vermont is
questionable but there will at least be scattered showers and
thunderstorms around during the afternoon. Scattered storms will
develop across northern New York as well in the afternoon, but due
to their hit or miss nature it cannot be definitively determined if
they will hit any of the airports or not. Besides being able to
produce frequent lightning, the showers and storms will briefly
lower visibilities at any terminal they reach to MVFR and possibly
IFR. The storms should dissipate overnight before developing again
tomorrow morning. Patchy fog will likely develop across the region
tonight and there is a decent chance it develops at SLK and MSS.
Winds are generally light and southerly during this period. LLWS is
not a concern.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Through 18Z Friday...Showers and thunderstorms are popping up
around the region currently and will continue through at least
00Z. Any storms will have the potential to produce strong/gusty
outflow winds up to 60 mph, small hail, frequent cloud to
ground lightning and MVFR vis in heavier rain. Another round of
potential fog after 06z Friday, especially in areas that see
rain. Have gone with IFR conditions at at KMPV/KSLK, with some
MVFR mentions at other stations. All stations should return to
VFR after 13Z on Friday.

Outlook...

Friday Night: VFR. Slight chance SHRA, Slight chance TSRA.
Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA,
Slight chance TSRA.
Saturday Night: MVFR. Chance SHRA, Slight chance TSRA.
Sunday: Mainly VFR, with areas MVFR possible. Definite SHRA,
Chance TSRA.
Sunday Night: Mainly MVFR, with local IFR possible. Chance SHRA,
Slight chance TSRA.
Monday: Mainly VFR, with areas MVFR possible. Likely SHRA, Slight
chance TSRA.
Monday Night: VFR. Chance SHRA.
Tuesday: VFR. NO SIG WX.

&&

.CLIMATE...
Hot temperatures will result in values near records. Below are
some of the records under threat of being broken.

Record High Temperatures:

June 20:
KBTV: 95/2012 Forecast 92
KMPV: 90/2020 Forecast 90
KPBG: 94/1964 Forecast 88
KMSS: 92/2012 Forecast 88
KSLK: 92/1995 Forecast 86

Record High Minimum Temperatures:

June 20:
KPBG: 70/1953 Forecast 73
KSLK: 68/2012 Forecast 65

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Heat Advisory until 8 PM EDT this evening for VTZ001>011-
     016>021.
NY...Heat Advisory until 8 PM EDT this evening for NYZ026>031-034-
     035-087.

&&

SYNOPSIS...Hastings
NEAR TERM...Hastings/Storm
SHORT TERM...Myskowski
LONG TERM...Myskowski
AVIATION...Hastings/Verasamy
CLIMATE...Team BTV
Hazardous weather outlook, Jun 20, 3:14 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
314 AM EDT Thu Jun 20 2024

NYZ026>031-034-035-087-VTZ001>011-016>021-210715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Eastern Franklin-
Eastern Chittenden-Eastern Addison-Eastern Rutland-Western Windsor-
Eastern Windsor-
314 AM EDT Thu Jun 20 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Dangerous heat continues again today with heat index values up to
100 F possible.

In addition, another round of strong to possibly severe thunderstorms
is expected this afternoon and evening. The main threats from any
thunderstorms will be gusty winds, heavy rainfall, dangerous
lightning, and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 12:30 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Burlington VT
1230 PM EDT Thu Jun 20 2024

NYZ034-035-VTZ009-018-201715-
Western Essex NY-Eastern Essex NY-Western Addison VT-
Eastern Addison VT-
1230 PM EDT Thu Jun 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ESSEX AND
NORTHWESTERN ADDISON COUNTIES THROUGH 115 PM EDT...

At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm over
D A R State Park, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Middlebury, Vergennes, Moriah, Westport, Ferrisburg, Weybridge,
Waltham, New Haven, Panton, Port Henry, Addison, D A R State Park,
Bridport, Ferrisburgh, Monkton, Cornwall, Bristol, Owls Head Bay,
North West Bay, and Mud Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Champlain near Chimney Point, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4399 7352 4417 7354 4423 7310 4396 7308
TIME...MOT...LOC 1629Z 266DEG 12KT 4408 7343

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kremer
Special weather statement, Jun 20, 12:52 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Burlington VT
1252 PM EDT Thu Jun 20 2024

NYZ035-VTZ005-009-017-018-201730-
Eastern Essex NY-Eastern Chittenden VT-Western Chittenden VT-
Western Addison VT-Eastern Addison VT-
1252 PM EDT Thu Jun 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ESSEX...
NORTHWESTERN ADDISON AND SOUTHWESTERN CHITTENDEN COUNTIES THROUGH 130
PM EDT...

At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kingsland Bay State Park, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Essex, Charlotte, Hinesburg, Kingsland Bay State Park, Monkton Ridge,
Monkton, Monkton Boro, Starksboro, Richmond, Mt. Philo State Park,
Ferrisburgh, St. George, Huntington, Williston, Fort Cassin Point,
Mcneil Cove, Sloop Island, Wings Point, Summer Point, and Thompsons
Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4421 7334 4432 7337 4440 7299 4423 7297
TIME...MOT...LOC 1652Z 263DEG 15KT 4428 7330

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kremer
Special weather statement, Jun 20, 1:19 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Burlington VT
119 PM EDT Thu Jun 20 2024

NYZ028-VTZ001-002-005-016-201815-
Eastern Clinton NY-Western Franklin VT-Grand Isle VT-
Western Chittenden VT-Eastern Franklin VT-
119 PM EDT Thu Jun 20 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CLINTON...SOUTHERN
GRAND ISLE...NORTHWESTERN CHITTENDEN AND SOUTHWESTERN FRANKLIN
COUNTIES THROUGH 215 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm over
South Hero, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Westford, Fairfax, South Hero, Georgia, Grand Isle, Georgia Center,
Milton, Fletcher, Colchester, Essex, Wilcox Point, Mallets Bay State
Park, Sand Bar State Park, West Milton, East Georgia, Kellogg Island,
Grand Isle State Park, Jackson Point, Hoyt Point, and Robinson Point.

This includes Interstate 89 between mile markers 97 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Champlain, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
northern New York...and northwestern Vermont.

&&

LAT...LON 4461 7338 4474 7338 4473 7292 4454 7299
TIME...MOT...LOC 1718Z 272DEG 20KT 4465 7330

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Kremer
Local storm report, Jun 20, 1:34 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Burlington VT
134 PM EDT Thu Jun 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     Hail             Port Henry              44.05N  73.47W
06/20/2024  M1.00 inch       Essex              NY   Town Office

            Quarter sized hail reports in Moriah and Port Henry

&&

Event Number BTV2402548

JMS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 12:30 PM EDTSpecial Weather StatementBTVAddison45 min
Jun 20, 12:38 PM EDTSevere Thunderstorm WarningBTVAddison37 min
Jun 20, 12:52 PM EDTSpecial Weather StatementBTVChittenden38 min
Jun 20, 1:13 PM EDTSevere Thunderstorm WarningBTVAddison35 min
Jun 20, 1:19 PM EDTSpecial Weather StatementBTVChittenden56 min
Jun 20, 1:59 PM EDTSpecial Weather StatementBTVLamoille46 min
Jun 20, 2:07 PM EDTSpecial Weather StatementBTVAddison53 min
Jun 20, 2:12 PM EDTSpecial Weather StatementBTVAddison33 min
Jun 20, 2:30 PM EDTSpecial Weather StatementBTVGrand Isle60 min
Jun 20, 2:41 PM EDTSevere Thunderstorm WarningBTVChittenden, Franklin, Grand Isle49 min
Jun 20, 2:56 PM EDTSevere Thunderstorm WarningBTVRutland41 min
Jun 20, 3:08 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden47 min
Jun 20, 3:37 PM EDTAreal Flood WarningBTVChittenden113 min
Jun 20, 3:43 PM EDTSpecial Weather StatementBTVLamoille47 min
Jun 20, 4:06 PM EDTSpecial Weather StatementBTVAddison54 min
Jun 20, 4:21 PM EDTSpecial Weather StatementBTVRutland54 min
Jun 20, 5:57 PM EDTSpecial Weather StatementBTVGrand Isle48 min
Jun 20, 6:38 PM EDTSpecial Weather StatementBTVChittenden52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.